Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quotients of mapping class groups from $ \operatorname{Out}(F_n)$


Authors: Khalid Bou-Rabee and Christopher J. Leininger
Journal: Proc. Amer. Math. Soc. 146 (2018), 5091-5096
MSC (2010): Primary 20E26, 20F65
DOI: https://doi.org/10.1090/proc/14210
Published electronically: September 17, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof of Masbaum and Reid's result that mapping class groups involve any finite group, appealing to free quotients of surface groups and a result of Gilman, following Dunfield-Thurston.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20E26, 20F65

Retrieve articles in all journals with MSC (2010): 20E26, 20F65


Additional Information

Khalid Bou-Rabee
Affiliation: Department of Mathematics, City College of New York, CUNY, New York, New York 10031
Email: khalid.math@gmail.com

Christopher J. Leininger
Affiliation: Department of Mathematics, University of Illinois Urbana-Champaign, Urbana, Illinois 61801
Email: c.j.leininger95@gmail.com

DOI: https://doi.org/10.1090/proc/14210
Keywords: Mapping class groups, involve, finite groups
Received by editor(s): December 5, 2017
Received by editor(s) in revised form: March 27, 2018
Published electronically: September 17, 2018
Additional Notes: The first author was supported in part by NSF grant DMS-1405609
The second author was supported in part by NSF grant DMS-1510034.
Communicated by: David Futer
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society